Author Topic: Another "is it gyne" thread...  (Read 1079 times)

Offline NeedingHelp239

  • Posting Member
  • *
  • Posts: 5
I've recently noticed that the shape of my chest looks weird. I'm 33, and pretty overweight (need to lose about 80 lbs). Thing is, I've been taking finasteride for hair loss, and one of the potential side effects is gyne. It's supposed to be very rare, however.
I'm not able to tell by feeling it if it's glandular or not, so I was hoping that others who may be more familiar might be able to tell by it's appearance. What do you think? Is it probably just fat, or should I be worried that this is permanent?
Thanks!

Linkback: https://www.gynecomastia.org/forum/index.php?topic=33953.0

hammer

  • Guest
Yes it is!
I've heard in the past that things that men take for hair loss can cause gynecomastia, however I am not a doctor and I have a head full of hair and gyno as well but for other reasons.

I'm sorry to tell you that if in fact that is true gynecomastia "and I would bet it is" it would take surgery to remove or the other option is to accept as many of us do, the choice is yours, there is no wrong or right way!

Good luck and welcome to the forum!

Bob

Offline NeedingHelp239

  • Posting Member
  • *
  • Posts: 5
Yes it is!
I've heard in the past that things that men take for hair loss can cause gynecomastia, however I am not a doctor and I have a head full of hair and gyno as well but for other reasons.

I'm sorry to tell you that if in fact that is true gynecomastia "and I would bet it is" it would take surgery to remove or the other option is to accept as many of us do, the choice is yours, there is no wrong or right way!

Good luck and welcome to the forum!

Bob

Bob, thank you for your response. This concerns me alot. I don't want to be bald AND have gyne...I might have to discontinue this medication immediately!

Question though...In your experience, is lifting your arms above your head a reliable way to tell if the gyne is glandular (IE - something that weight loss won't help)? I found this suggestion by aggressively digging through other forums. Attached are more photos where I've tried this. It seems that the tissue, whatever it's makeup, flattens when doing it.

What do you think? Any additional advice appreciated, I'm really worried about this :(

Offline littleguy

  • Posting Member
  • *
  • Posts: 30
How long have you been taking finestaride?

Offline NeedingHelp239

  • Posting Member
  • *
  • Posts: 5
How long have you been taking finestaride?

I have been on it for about 2 1/2 years now.

hammer

  • Guest
From my understanding the only real way to test for gland or excess breast tissue (it is normal have some) is by having a mammogram or ultrasound. 

Offline NeedingHelp239

  • Posting Member
  • *
  • Posts: 5
From my understanding the only real way to test for gland or excess breast tissue (it is normal have some) is by having a mammogram or ultrasound.

Thank you! I will look into having one of these tests done so I can find out for sure, and decide whether I want to discontinue the medication.

hammer

  • Guest
From my understanding the only real way to test for gland or excess breast tissue (it is normal have some) is by having a mammogram or ultrasound.

Thank you! I will look into having one of these tests done so I can find out for sure, and decide whether I want to discontinue the medication.

Once again, good luck with everything!

Bob

Offline spooon

  • Posting Member
  • *
  • Posts: 34
if the mammogram tells you it's mostly fat what will you do? I know that gives some hope it can be worked off but if finasteride makes you retain chest fat and you continue to take the drug, it hardly matters what the 'gyne' is made of? I'm just asking because I'm in the same boat although I got the breast enlargement after 2 months of propecia. it's been 6 months since I stopped. 

Offline NeedingHelp239

  • Posting Member
  • *
  • Posts: 5
if the mammogram tells you it's mostly fat what will you do? I know that gives some hope it can be worked off but if finasteride makes you retain chest fat and you continue to take the drug, it hardly matters what the 'gyne' is made of? I'm just asking because I'm in the same boat although I got the breast enlargement after 2 months of propecia. it's been 6 months since I stopped.

It matters to me since if it's fatty tissue, there is a much higher chance it can be corrected with weight loss. Assuming it's a result of the Finasteride, hopefully after discontinuing use, hormone levels would eventually stabilize and you would stop storing as much fat in the chest. From what I've read gland almost never resolves on it's own and surgery is pretty much required, so I'd rather be in the first category.

I did want to provide an update on my situation in case anyone was curious. I got a mammogram a few weeks ago. First impressions from the staff and doctor were "fatty tissue". On getting my paperwork back, I was classified as a BI-RADS-2, with no prominent mass. That diagnosis means that there is between 25-50% scattered fibroglandular tissue in the chest, with the rest being fatty.

I obtained copies of the scans from the doctors office and examined them myself, doing additional research to see what the pictures really tell me about my gynecomastia. A white area indicates fibroglandular tissue while dark is fatty. My photos are predominantly dark. I can't really see white anywhere except an extremely small (barely noticeable) amount under the nipple, which I'd assume is normal.

I also looked at pictures of male mammograms online. The only images that mine looked similar to were the ones classified as pseudogynecomastia. My photos don't even look like the ones of the type 2 variety that my doctor classified me as. I can only come to the conclusion that weight loss has the potential to significantly help my problem, and likely eliminate most of it. I am going to begin a weight loss program and start working out again. I am also having my estrogen levels checked to make sure I don't have any problems there.

Appreciate the help and the suggestions to get this test done. It has provided me some hope on my situation.


 

SMFPacks CMS 1.0.3 © 2020